Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 188, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2012, 10:48 PM CDT for Ector County, Midland County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 10:48 PM CDT (03:48 UTC)
- Expired
- Jun 12, 2012, 11:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Ector County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 19 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jun 12, 9:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
780 WUUS54 KMAF 130348 SVRMAF TXC135-329-130445- /O.NEW.KMAF.SV.W.0188.120613T0348Z-120613T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1048 PM CDT TUE JUN 12 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN ECTOR COUNTY IN WEST TEXAS... MIDLAND COUNTY IN WEST TEXAS... * UNTIL 1145 PM CDT * AT 1046 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MISSION DORADO...OR 6 MILES NORTHEAST OF ODESSA...MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... WARFIELD... MIDLAND... COTTON FLAT... VALLEY VIEW... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR WEST TEXAS. && LAT...LON 3207 10180 3167 10179 3166 10232 3208 10227 TIME...MOT...LOC 0348Z 284DEG 20KT 3189 10227 $$
1 follow-up statement
626
WWUS54 KMAF 130428
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1128 PM CDT TUE JUN 12 2012
TXC135-329-130445-
/O.CON.KMAF.SV.W.0188.000000T0000Z-120613T0445Z/
ECTOR TX-MIDLAND TX-
1128 PM CDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR MIDLAND AND EXTREME SOUTHEASTERN ECTOR COUNTIES...
AT 1124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTH OF COTTON FLAT...OR ABOUT 12 MILES SOUTH OF
MIDLAND...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
AND SOUTHERN MIDLAND COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR WEST TEXAS.
&&
LAT...LON 3207 10180 3187 10180 3167 10179 3166 10232
3208 10227
TIME...MOT...LOC 0427Z 284DEG 20KT 3183 10203
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:06 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 12, 7:06 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 706 PM CDT TUE JUN 12 2012 .UPDATE... && .DISCUSSION... THUNDERSTORMS MOVING INTO WESTERN PERMIAN BASIN. UPDATED PRODUCTS FOR EXPANDED WATCH 383 TO INCLUDE CRANE... ECTOR... MIDLAND... AND UPTON. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 71 95 72 96 / 50 30 30 10 BIG SPRING TX 70 94 75 94 / 50 30 30 10 CARLSBAD NM 70 98 71 103 / 40 20 20 20 DRYDEN TX 76 98 74 97 / 20 10 10 20 FORT STOCKTON TX 74 97 72 96 / 40 20 20 20 GUADALUPE PASS TX 69 90 71 98 / 20 20 20 20 HOBBS NM 67 95 69 100 / 50 30 30 10 MARFA TX 62 92 61 92 / 20 20 20 30 MIDLAND INTL AIRPORT TX 72 95 74 95 / 50 20 20 10 ODESSA TX 73 94 72 95 / 50 20 20 10 WINK TX 76 97 74 100 / 50 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 12, 1:45 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT TUE JUN 12 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CDT TUE JUN 12 2012 /1245 PM MDT TUE JUN 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON THROUGH TONIGHT. STORMS ARE MOST FAVORED ALONG AND NORTH OF I-20. GOLFBALL SIZED OR LARGER HAIL...WINDS OF 60 MPH OR GREATER...LOCALLY HEAVY RAIN AND AN ISOLATED TORNADO TO TWO WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ISOLATED TO SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH MOST OF THE WEEK. A FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 12, 9:03 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
903 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 5 SSW FRANKEL CITY 32.32N 102.81W
06/12/2012 E0.00 MPH ANDREWS TX PUBLIC
70 MPH WINDS BLEW TELEPHONE POLE DOWN ON A CAR
&&
AKLLocal storm report, Jun 12, 9:22 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
922 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 10 SSW CARLSBAD 32.27N 104.30W
06/12/2012 E1.75 INCH EDDY NM TRAINED SPOTTER
&&
AKLLocal storm report, Jun 12, 9:35 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
935 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG FRANKEL CITY 32.39N 102.78W
06/12/2012 ANDREWS TX NWS EMPLOYEE
TELEPHONE POLES DOWN 1/4 E FRANKEL CITY.
&&
JDSpecial weather statement, Jun 12, 10:27 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1027 PM CDT TUE JUN 12 2012 TXZ051-052-130400- HOWARD-MARTIN- 1027 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL MARTIN AND WEST CENTRAL HOWARD COUNTIES UNTIL 1100 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF BROWN AT 1026 PM CDT...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL AFFECT FM 846. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT WEDNESDAY MORNING FOR WEST TEXAS. &&
Local storm report, Jun 12, 10:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1034 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST 2 ENE GOLDSMITH 31.99N 102.59W
06/12/2012 M62 MPH ECTOR TX TRAINED SPOTTER
&&
DHLocal storm report, Jun 12, 10:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1036 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST 2 ENE GOLDSMITH 31.99N 102.59W
06/12/2012 M62.00 MPH ECTOR TX TRAINED SPOTTER
&&
DHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| Jun 12, 8:00 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 2 hr |
| Jun 12, 8:08 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 67 min |
| Jun 12, 8:56 PM CDT | Tornado Warning | MAF | Andrews | 34 min |
| Jun 12, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| Jun 12, 9:35 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Winkler | 115 min |
| Jun 12, 9:48 PM CDT | Tornado Warning | MAF | Andrews, Ector | 27 min |
| Jun 12, 10:15 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 60 min |
| Jun 12, 10:27 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Jun 12, 11:41 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 12, 11:46 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 59 min |
| Jun 13, 12:37 AM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 113 min |
| Jun 13, 4:01 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.